Transfusion-related acute lung injury (TRALI) is a severe pulmonary complication following blood transfusions. We experienced a case of possible TRALI during the course of EBV-associated hemophagocytic lymphohistiocytosis (EBV-HLH). A 19-year-old woman was admitted to our hospital suffering from fever and abdominal pain. Her laboratory data revealed pancytopenia, liver damage, coagulopathy, and a high titer of EBV-DNA. Computed tomography showed hepatosplenomegaly and bone marrow aspiration revealed hemophagocytosis and the proliferation of atypical lymphocytes. A diagnosis of EBV-HLH was made and plasma exchange was performed. Severe hypoxia due to pulmonary edema developed two hours after starting the plasma transfusion. Methylprednisolone pulse therapy and non-invasive positive pressure ventilation ameliorated her respiratory condition. Anti-HLA class I and II antibodies were detected in donor sera and a cross-match test between patient lymphocytes and donor plasma was positive. To the best of our knowledge, this is the first case report of TRALI complicated with EBV-HLH. It is possible that hypercytokinemia accompanied by HLH was associated with the onset of TRALI.
|ジャーナル||[Rinshō ketsueki] The Japanese journal of clinical hematology|
|出版ステータス||出版済み - 4 1 2013|
All Science Journal Classification (ASJC) codes